Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have decreased, difficult bowel movements, after taking adderall. Taking xanax, never had problem. What is it?

I take 30mg adderall xr twice a day once when i wake up and again around 2pm...I also take xanax 1mg as needed up to 3x a day for panic attacks...however since switching to the adderall 2x a day i feel constipated but when i go to poop its either really hard to poop, i cant poop or i poop very little for what i felt like shoulda been a big movement...i was considering getting some OTC stool softner's would this help me become regular again? well i believe i have IBS because before i took adderall i basically always had its constipation...what your thoughts?
Asked On : Tue, 16 Apr 2013
Answers:  1 Views:  198
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Dec 2012

Thanks for posting on HCM,

Now, your situation might need some careful analysis before concluding that you might IBS or not. Looking at the two medications per say (with respect to their side effects), you can note that xanax (alprazolam) has as digestive side effects to be constipation (10-15% of consumers), diarrhea (10-15%), dry mouth (10-15%), anorexia (20-30%) and note that this is found when taking xanax 4mg dose mean while the effects of diarrhea, constipation, and nausea/vomiting (20-30%) when taking xanax 10mg. Your previous diarrhea episodes might have been as a result of taking xanax and not IBS.
Looking at adderall XR, you may have abdominal pain (11-14%), loss of appetite (22-36%), diarrhea (2%), dyspepsia/indigestion (2-4%), nausea (5%), vomiting (7%) etc. You can see that both medications prresent with side effects that might be responsible for your present symptoms rather than IBS as you suspect.
So, you will need to discuss this with your prescribing doctor for alternative or prescription of medication to take care of the side effects. OTC laxatives could help but you need to be sure if the medications are the culprit or not.

Hope this helps
Answered: Fri, 28 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor